Virginia, 2020

Winter Weather in Virginia, December 16, 2020

December 16, 2020 · NWS AKQ · 3 events in 3 counties and zones

Low pressure tracking into and across the Middle Atlantic region produced minor snow and ice accumulations across portions of Central Virginia.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure tracking into and across the Middle Atlantic region produced minor snow and ice accumulations across portions of Central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 16, 6:36 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 16, 6:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
636 AM EST Wed Dec 16 2020

.SYNOPSIS...
Low pressure will track northeast along the eastern seaboard
today through early Thursday. Canadian high pressure builds in
for the end of the week into the upcoming weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM EST Wednesday...

Latest analysis reveals 1036+mb high pressure over W QB this
morning, with the sfc ridge wedging down into the western
Carolinas early this morning. WV Sat imagery showing an upper
low opening over the mid and lower Missouri River Valley, with a
weak sfc low/ trough over the mid-south. Secondary cyclogenesis
is well underway just off the GA/SC coast, with a coastal
circulation clearly visible on GOES Nighttime Microphysics
imagery.

Increase in clouds and modest WAA has nudged temps up into the
low and mid 30s over the I-95 corridor and points east, with
upper 20s to lower 30s still hanging on across the piedmont.

Some very light pcpn (mainly rain...with freezing DZ possible
in the Piedmont) has broken out across the I-85 corridor over
the past hour or so. More appreciable pcpn is expected to
overspread the area from SW to NE after sunrise as the secondary
sfc low pressure approaches from the S-SW. Generally light to
moderate pcpn is expected through early aftn, with QPFs through
18z ranging from less than 0.10" near the coast to ~0.25" over
the VA Piedmont.

No major change in forecast rationale with this package. Did
nudge snow accums up slightly (still around 1") in the far NW
over western Louisa County. Fully expect some sleet across the
Tri-Cities/RVA metro, south central VA for a couple of hours
w/wetbulb effects. And beyond any sleet issues, the potential
remains for light glaze of ice on elevated surfaces through mid-
morning from Caroline County to NW portions of the Richmond
metro to Lunenburg/Mecklenburg Counties, but not expecting
enough road issues to warrant a Winter Wx Advisory. More
significantly, main concern for the area will be the potential
for a brief period of light freezing rain in areas just west of
I-95 (with a bit of snow across the far NW) later this morning.
Prominent H85 warm nose expected to surge north across the area
Wednesday morning, pcpn will mainly be in liquid form (with
perhaps a brief period of snow/sleet across the far NW). Most
likely timing for wintry pcpn will be through 9-10 am, with pcpn
slowly changing to rain from SE to NW from then through 12-1
pm, with only Hwy 15 corridor in Fluvanna/W Louisa seeing any
appreciable wintry precipitation after that point.

Up to ~1" of snow/sleet is possible in Louisa/Fluvanna Counties
in addition to some minor ice accum up to one-tenth of an inch.
Winter Wx Advisory for wrn Louisa/Fluvanna as is (in effect
through midnight) for now, mainly for concern of some patchy
glaze of freezing drizzle/light freezing rain as colder air
builds back in this evening. Otherwise, Wintry weather concerns
for the Winter Wx Advisory area end by around noon. Up to a few
hundredths of an inch of ice (mainly on elevated surfaces) are
possible from eastern Louisa County to Farmville this morning.

Temperatures should rise above freezing in all locations by mid aftn
as the coastal low continues to deepen as it moves into SE NC. Highs
today will be in the mid 30s west, 40s along the I-95 corridor,
and 50s to low 60s in far ern VA and NE NC (where E/SE flow
ushers in milder air). The heaviest pcpn (mainly in the form of
rain) is expected from this afternoon through early evening, as
the low tracks NNE into SE VA and the Lower Ern Shore. Will
likely see rainfall amounts of 1-1.5" (locally 2") over central
and eastern portions of the area during this time. Several
instances of minor flooding are expected, especially in urban
and poor drainage areas since the ground is still wet from
Monday's rainfall. In addition, east winds could gust to 30-45
mph near the coast in advance of the low. Will continue to
highlight the wind and minor flooding threats in the HWO.

Lastly, a Marginal Risk for severe wx remains oriented just to
our south and a few rumbles of thunder are possible over the
northern outer banks of NE NC this aftn. However, will continue
to hold out thunder from the forecast at this time. As is often
the case during the cool season, low level kinematics are
impressive but there remains a question how far north any
appreciable instability will get.

Moderate-heavy pcpn ends from SW to NE late tonight, as a mid
level dry slot nudges into the area. Colder air will filter
back into the area from NW to SE Wednesday night, with perhaps
some very light wrap-around pcpn clipping far N and NE portions
of the area. Given that we will lose saturation above 800-700 mb
(and likely cloud ice) with the mid-level dry slot over the
area, any pcpn Wed night will be in liquid form. While most
areas will see very light rain/drizzle, there could potentially
be some re- introduction of light FZRA or FZDZ (mainly across
wrn Louisa/Fluvanna Counties) before pcpn ends across all areas
by early Thu AM. It is for this reason that the Winter Wx
Advisory remains in effect until midnight for W Louisa and
Fluvanna Counties. Lows tonight range from the mid 20s NW to
mid 30s SE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 415 AM EST Wednesday...

High pressure slowly builds into the area Thursday/Thursday
night before becoming centered just to our north by Friday.
However, models continue to show a weak shortwave rotating
through the area late Thu-Thu night before moving offshore. Will
keep PoPs aob 14% but cannot rule out a flurry/light snow
shower from inland portions of VA to the MD Ern Shore during
this time. Otherwise, partly sunny/cold on Thu with highs in the
low-mid 40s. Mostly cloudy and cold Thu night with lows in the
mid 20s-low 30s. Skies become mostly sunny on Fri with highs
ranging through the 40s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 430 PM EST Tuesday...

The medium range period begins Friday night with a fast moving
upper level ridge building across the area through Saturday as
high pressure settles across the region at the surface, with dry
and mostly clear/sunny conditions expected during this time-
period. A shortwave trough tracks across the region Saturday
night into Sunday. Once again, moisture is limited, so PoPs are
only 20-30%, mainly for light rain showers, but a brief mix with
light snow is possible inland at the onset early Sunday
morning. There is some secondary energy progged to push through
the area Sunday night, with only a slight chc PoP. The general
consensus is for high pressure to build into the area by Monday.
A dry cold front passes through Mon night/Tue.

Chilly Friday night with lows forecast to range from the mid
20s to low 30s, with highs in the mid 40s to low 50s Saturday.
Highs Sunday will generally be in the upper 40s to mid 50s,
with overnight lows ranging from the low 30s NW to the upper 30s
SE. Highs Mon-Tue mainly ranging from the lower 50s N to the
mid-upper 50s S. Lows Sun night and mon night mainly in the 30s.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 635 AM EST Wednesday...

1036mb high pressure was centered over QC as of 11z, and was
ridging to the south into the Mid-Atlantic region. Gradually
deteriorating flying conditions are expected this morning into
tonight ahead of developing low pressure off the SC coast.
Clouds will continue to lower through 15z as the low organizes
along the Carolina Coast, with MVFR conditions developing after
form SW to NE through mid-morning. IFR cigs are expected to
prevail between 16-20z, with LIFR possible late in the 00z TAF
period. Rain develops later in the morning into the aftn (a
brief SN/PL/RA mix is possible at the onset at RIC), with vsby
dropping to 2-3sm in RA/+RA/BR during the aftn. There is also a
low probability of a tstm at ECG late this aftn, but have held
out mention at this time. Additionally, a gusty E to ENE wind is
expected during the aftn as low pressure intensifies while
tracking NNE along the coast, with gusts up to 30kt possible
along the coast. A period of LLWS is also possible at coastal
terminals (SBY/ORF/ECG) late this aftn and early this evening.

Outlook: Rain ends from SW to NE this evening into the overnight
hours, with a gusty NW wind in the wake of the low. MVFR/IFR
CIGs are possible through much of tonight, especially at SBY.
Clearing ensues Thursday, with predominate VFR conditions
returning. However, periods of high-end MVFR are possible
Thursday night and Friday as a secondary trough tracks through
the region. VFR conditions are expected to prevail at all
terminals over the weekend.

&&

.MARINE...
As of 420 AM EST Wednesday...

High pressure is centered over Ontario, and noses south into the
local area. SCAs are in effect for the Ches Bay, Lower James, and
Currituck Sound for E/NE winds 15 to 20 kt with gusts to 25 kt
through early this morning before winds begin to ramp up. SCAs are
in effect for the the southernmost coastal waters of NE NC for 5 to
6 ft seas through the early morning, increasing to 7 to 9 ft in the
afternoon.

A storm system is expected to impact the area today through Thursday
morning. Gale conditions are likely for all coastal waters today,
the Currituck Sound, and the mouth of the Bay as strong easterly
winds develop in between the sfc high to the N and the deepening sfc
low moving NE along the SE US coast. Have Gale warnings in these
areas going into effect at 10 AM (the exception is the northern
coastal waters where Gale Warnings don't go into effect until 1 PM.
Elsewhere across the Bay, Gale watches will be held in place for the
potential for a marginal 2-3 hr event Wed aftn (and potentially
again as the sfc low exits off to the NE late Wed night/Thu AM. For
the rivers, SCAs will go into effect at 7 AM as Gales are unlikely
with peak winds expected to be around 30 kt. There will be a
relative lull in the winds Wed evening as the low pressure moves
across the southern Chesapeake Bay, then off the Delmarva coast.
Wind gusts will be around 40 kt. Off the Maryland coast, gusts may
be 40-45 kt with an easterly wind during the late afternoon and
evening. Once the center of low pressure moves into the Atlantic
tonight, winds will become northwest 25-30 kt with gusts 35-40 kt.
Strongest winds will be off the coast of Ocean City. Waves in the
bay are expected to be 3-5 ft (4-6 ft in the mouth of the Ches Bay),
and seas 7-9 ft south off the NC and southern VA coast and 8-12 ft
off the MD coast.

The storm will move farther out into the Atlantic Ocean Thursday and
winds and seas will subside. High pressure will be moving into the
region for the end of the week and weekend. Northerly winds will
decrease each day into the weekend.

&&

.HYDROLOGY...
Given the 1-2" rainfall across the area Mon...and with another
1-2" rainfall expected for Wed, expect we'll see significant
rises to local rivers along with some possible flood warnings by
late week.

Will need to monitor Chickahominy River near Providence Forge,
which is approaching minor flood stage this morning.

&&

.TIDES/COASTAL FLOODING...
As of 425 AM EST Wednesday...

Hoisted Coastal Flood Advisories for Wed morning high tide cycle
from NC Outer Banks to Va Beach and Northampton VA for ocean
side minor flooding (aided by increasing onshore flow and
building seas). Also have raised a Coastal Flood Advisory for
the Wed evening high tide cycle for Worcester MD including Ocean
City given a strong easterly flow. Have issued High Surf
Advisories for all Atlantic coastal beaches of the Eastern
Shore from Northampton County to the Maryland Beaches from 4 PM
through the evening (Midnight in Northampton and 5 AM elsewhere)
for large breaking waves of 7 to 9 feet except the Maryland
Beaches where waves could be as high as 10 feet.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory from 4 PM this afternoon to 5 AM EST
     Thursday for MDZ025.
     Coastal Flood Advisory from 7 PM this evening to midnight EST
     tonight for MDZ024-025.
NC...Coastal Flood Advisory until 11 AM EST this morning for NCZ102.
VA...Winter Weather Advisory until midnight EST tonight for VAZ048-
     509.
     Winter Weather Advisory until 1 PM EST this afternoon for
     VAZ060>062-510.
     Coastal Flood Advisory until 11 AM EST this morning for VAZ098-
     100.
     High Surf Advisory from 4 PM this afternoon to 5 AM EST
     Thursday for VAZ099.
     High Surf Advisory from 4 PM this afternoon to midnight EST
     tonight for VAZ100.
MARINE...Gale Warning until 4 AM EST Thursday for ANZ634-654-656-658.
     Gale Warning from 1 PM this afternoon to 10 AM EST Thursday
     for ANZ650-652.
     Small Craft Advisory until 7 AM EST Thursday for ANZ635>638.
     Gale Warning until 7 AM EST Thursday for ANZ630>632.
     Gale Warning until 6 PM EST this evening for ANZ633.

&&

SYNOPSIS...ERI/MAM
NEAR TERM...ERI/MAM
SHORT TERM...ERI/MAM
LONG TERM...AJZ/LKB
AVIATION...AJZ/MAM
MARINE...CP/LKB/RMM
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 16, 5:47 AM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
547 AM EST Wed Dec 16 2020

VAZ060>062-510-171100-
Prince Edward-Cumberland-Goochland-Eastern Louisa-
547 AM EST Wed Dec 16 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ048-509-171100-
Fluvanna-Western Louisa-
547 AM EST Wed Dec 16 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ064>069-511-513-515-171100-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
547 AM EST Wed Dec 16 2020

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

In addition, a wintry mix of precipitation will be possible as far
east as the Interstate 95 corridor this morning. A light glaze of
ice is possible...before any mixed precipitation quickly changes to
all rain by 11 am this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>023-NCZ012>016-030>032-VAZ075>090-092-093-096-097-512-514-
516>525-171100-
Dorchester-Wicomico-Somerset-Northampton-Hertford-Gates-Pasquotank-
Camden-Bertie-Chowan-Perquimans-Westmoreland-Richmond-Northumberland-
Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Suffolk-Chesapeake-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
547 AM EST Wed Dec 16 2020

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Additional widespread rainfall is expected today. Locally heavy
rainfall and minor flooding issues are expected this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ099-171100-
Accomack-
547 AM EST Wed Dec 16 2020

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST
THURSDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Additionally, another round of moderate to locally heavy rainfall is
expected today. This rainfall could create some minor flooding
issues this afternoon and evening. Easterly wind gusts of 35 to 45
mph will be possible across the outlook area this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather information is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ024-171100-
Inland Worcester-
547 AM EST Wed Dec 16 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Additionally, another round of moderate to locally heavy rainfall is
expected today. This rainfall could create some minor flooding
issues this afternoon and evening. Easterly wind gusts of 35 to 45
mph will be possible across the outlook area this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ025-171100-
Maryland Beaches-
547 AM EST Wed Dec 16 2020

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ017-VAZ095-171100-
Western Currituck-Norfolk/Portsmouth-
547 AM EST Wed Dec 16 2020

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Another round of moderate to locally heavy rainfall is expected
today. This rainfall could create some minor flooding issues this
afternoon and evening. Easterly wind gusts of 30 to 40 mph will be
possible across the outlook area this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ102-VAZ098-171100-
Eastern Currituck-Virginia Beach-
547 AM EST Wed Dec 16 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Additionally, another round of moderate to locally heavy rainfall is
expected today. This rainfall could create some minor flooding
issues this afternoon and evening. Easterly wind gusts of 30 to 40
mph will be possible across the outlook area this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ100-171100-
Northampton-
547 AM EST Wed Dec 16 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.

Additionally, another round of moderate to locally heavy rainfall is
expected today. This rainfall could create some minor flooding
issues this afternoon and evening. Easterly wind gusts of 30 to 40
mph will be possible across the outlook area this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Eastern Louisa

When
December 16, 9:00 AM EST to 11:00 PM EST
Where
Eastern Louisa forecast zone
Reported by
Public
Coordinates
37.978, -77.963 (the zone’s center; the record gives no point)

Icing from freezing rain was reported across the county, ranging from a light glaze to up to one tenth of an inch on elevated surfaces. There was also minor snow accumulations.

Winter Weather, Western Louisa

When
December 16, 9:00 AM EST to 11:00 PM EST
Where
Western Louisa forecast zone
Reported by
Public
Coordinates
37.978, -77.963 (the zone’s center; the record gives no point)

Icing from freezing rain was reported across the county, ranging from a light glaze to up to one tenth of an inch on elevated surfaces. There was also minor snow accumulations.

Winter Weather, Fluvanna

When
December 16, 9:00 AM EST to 11:00 PM EST
Where
Fluvanna forecast zone
Reported by
Public
Coordinates
37.842, -78.277 (the zone’s center; the record gives no point)

Icing from freezing rain was reported across the county, ranging from a light glaze to up to one tenth of an inch on elevated surfaces. There was also minor snow accumulations.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2020Every state in 2020This day in weather historyWarnings in Virginia, December 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934123, 934124, 934125.